Welcome to the MedHelp forum!
You probably have RLS or restless leg syndrome. The leg pain of RLS typically eases with movement of the legs (resulting in shaking of legs) and becomes more evident at rest or while you are asleep. Usually cause of RLS is not known but few medications such as lithium, antidepressants and beta-blockers (such as bisoprolol) can trigger the symptoms. Other reasons of RLS could be rheumatoid arthritis, kidney failure, diabetes or any underlying heart disorder. In addition restless syndrome has been found to be associated with stress, fatigue, magnesium deficiency, vitamin B-12 deficiency, anemia and other systemic diseases.Though there is no permanent cure of RLS, regular & sound sleep helps get relief from symptoms. Supplements of iron/vitamin also help some. Sometimes medications such as levodopa, bromocriptine, oxycodone may be tried to provide some relief from the symptoms. Avoiding alcohol, caffeine, and nicotine may partly relieve your symptoms. Other useful measures are stretching, alternate hot and cold packs or baths, massage and applying vibrators on the feet and legs before bedtime. Relaxation and meditation can also help. Consult a sleep specialist. Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.